Ask a doctor

Serious Pain and Trouble Swallowing/speaking After Botox/Juvederm Cosmetic-next Course of Action?

I had Botox cosmetic/Juvederm for the first time about a month ago, and soon thereafter began experiencing neck pain, pain and trouble swallowing, and pain and hoarseness when speaking.I have also had a rouge hive or two pop up, and I've never had hives before in my life. I have brought it up to the Plastic Surgeon who preformed the injections and was told it was not a result of Botox. I saw an ENT who cannot find another cause for this. Should I go see an allergist next? Please help

Doctor Answers (2)

Unusual symptoms of neck pain and swallowing difficulty after Botox

+1

These symptoms are extremely rare to develop after Botox, but can if the Botox were injected in the neck area. Distant symptoms are extremely rare but have been reported.  See a neurologist for a full work up.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox & neck problems

+1

Did u have Botox in the neck area? What you are describing is extremely unlikely if Botox was used in the forehead/eye area

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.